MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COAGUCHEK XS SC LANCING DEVICE KIT

ROCHE DIAGNOSTICS COAGUCHEK XS SC LANCING DEVICE KIT
Catalog Number 08120242001
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation - the occupation is lay user/patient.
 
Event or Problem Description
The customer complained that a coaguchek softclix lancet device did not fully retract and extends beyond the end cap.The lancets were inserted correctly into the device.The customer stated that some lancets in the box appeared to be longer than normal and were sticking out of the device.There was no allegation of an adverse event.The suspect product was requested to be returned for investigation.
 
Additional Manufacturer Narrative
Fourteen unused lancets were returned for investigation.The reported failure that some of the lancets are longer than normal and the longer ones stick out of the device, could not be reproduced during the investigation.All lancets were tested with a test accu-chek softclix lancing device (lot baz034) at 11 different pricking depth settings, for each attempt needle was correctly retracted, ejected and produced a puncture hole, and no needle tip protruded outside the end cap.The lancing device could be primed and released without any problems and works in accordance with specifications.All lancets were investigated with a stereo microscope.The investigation showed that one lancet is a slightly shorter than the other lancets.In addition, all needle tips were compared against each other and all needles have the same length.

Brand Name
COAGUCHEK XS SC LANCING DEVICE KIT
Common Device Name
LANCING DEVICE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7938375
Report Number1823260-2018-03430
Device Sequence Number930450
Product Code FMK
UDI-Device Identifier00365702702165
UDI-Public00365702702165
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number08120242001
Device Lot NumberASKU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2018
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer09/18/2018
Initial Report FDA Received Date10/05/2018
Supplement Report FDA Received Date11/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1